Alert archive / Texas / Freeze Warnings in 2007
Freeze Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Apr 7, 2007, 2:15 PM CDT for 20 counties in Texas. It took effect at Apr 7, 2007, 8:00 PM CDT. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2007, 2:15 PM CDT (19:15 UTC)
- In effect from
- Apr 7, 2007, 8:00 PM CDT
- Expired
- Apr 8, 2007, 8:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 8:03 PM CDT | SLEET 0 | 7 Ene Austin, TX | MODERATE SLEET AND SNOW REPORTED AT AUSTIN GREAT HILLS. |
| Apr 7, 8:52 PM CDT | SLEET 0 | 3 Ene Bulverde, TX | LIGHT SLEET AND STARTING TO ACCUMULATE. |
| Apr 7, 8:59 PM CDT | SLEET 0 | 5 Ene New Braunfels, TX | LIGHT SLEET AND STARTING TO ACCUMULATE. |
| Apr 7, 9:05 PM CDT | SLEET 0 | 2 Nw Liberty Hill, TX | SLEET AND SNOW COVERING HIGHWAY 183 AND BECOMING ICY AND SLICK FROM LIBERTY HILL TO FLORENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 071915 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 215 PM CDT SAT APR 7 2007 ...A FREEZE WARNING IS IN EFFECT FOR THE HILL COUNTRY AND MUCH OF THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS THROUGH 8 AM SUNDAY MORNING... .A UNSEASONABLY COLD AIRMASS OVER SOUTH TEXAS THIS EASTER WEEKEND WILL RESULT IN NEAR OR BELOW FREEZING TEMPERATURES ACROSS MUCH OF THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS TONIGHT AND EARLY SUNDAY MORNING. TXZ171>173-183>192-202>208-080315- /O.NEW.KEWX.FZ.W.0001.070408T0100Z-070408T1300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETTVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART 215 PM CDT SAT APR 7 2007 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM CDT SUNDAY. TEMPERATURES IN THE MID AND UPPER 30S ACROSS THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS WILL WARM LITTLE THE REST OF THIS AFTERNOON. THEREFORE A FREEZE WARNING HAS BEEN ISSUED AS TEMPERATURES WILL DIP TO AT OR JUST BELOW FREEZING OVERNIGHT. TENDER VEGETATION WILL BE MOST SUSCEPTIBLE TO THE NEAR FREEZING TEMPERATURES. PETS SHOULD ALSO BE BROUGHT INDOORS OR GIVEN ADEQUATE PROTECTION FROM THE ELEMENTS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE NOT PROVIDED WITH EXTRA PROTECTION. $$
1 follow-up statement
000 WWUS74 KEWX 080848 AAA NPWEWX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 AM CDT SUN APR 8 2007 ...A FREEZE WARNING IS IN EFFECT FOR THE HILL COUNTRY THROUGH 8 AM SUNDAY MORNING... .A UNSEASONABLY COLD AIRMASS OVER SOUTH TEXAS THIS EASTER WEEKEND IS RESULTING IN NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ACROSS MUCH OF THE HILL COUNTRY THROUGH SUNRISE SUNDAY MORNING. TXZ191-192-202>208-081000- /O.CAN.KEWX.FZ.W.0001.000000T0000Z-070408T1300Z/ HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART 348 AM CDT SUN APR 8 2007 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE EXPECTED TO BETWEEN ONE AND FOUR DEGREES ABOVE FREEZING THIS MORNING...THEN SLOWLY WARM UP INTO THE UPPER 40S AND LOWER 50S. $$ TXZ171>173-183>190-081300- /O.CON.KEWX.FZ.W.0001.000000T0000Z-070408T1300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 348 AM CDT SUN APR 8 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... TEMPERATURES WILL RANGE FROM 31 TO 36 DEGREES ACROSS THE HILL COUNTRY THIS MORNING. TENDER VEGETATION WILL BE MOST SUSCEPTIBLE TO THE NEAR FREEZING TEMPERATURES. PETS SHOULD ALSO BE BROUGHT INDOORS OR GIVEN ADEQUATE PROTECTION FROM THE ELEMENTS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE NOT PROVIDED WITH EXTRA PROTECTION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Apr 7, 12:48 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 7, 12:48 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 PM CDT SAT APR 7 2007
.AVIATION...
OVERRUNNING PATTERN WILL CONTINUE WITH WIDESPREAD MVFR CIGS AND
VSBYS WITH IFR CIGS POSSIBLE IN SCT SHRA AND ISOLD EMBEDDED TSRA.
CONDITIONS LOWERING TO IFR CIGS AND VSBYS BETWEEN 00Z AND 06Z AND
LIKELY CONTINUING THRU 08/18Z. A UPPER AIR TROF WILL PUSH INTO
EAST TX BY 08/12Z AND SHRA/TSRA WILL END FROM THE WEST...HOWEVER
AREAS -DZ AND FOG WILL DEVELOP IN THE WAKE OF THE TROF POSSIBLY
LOWERING CONDITIONS TO LIFR SUNDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 1052 AM CDT SAT APR 7 2007/
UPDATE...
COLD RAIN WITH ISOLATED SLEET IN THE HIGHER ELEVATIONS WILL
CONTINUE THROUGH THE NEXT FEW HOURS. DESPITE THE NEAR-STEADY
TEMPS THIS MORNING, THE DRY SLOT ALOFT WILL CONTINUE TO NEAR OUR
AREA. THIS WILL LEAD TO DRIER MID-LEVEL CONDITIONS, WHICH WILL
END ANY SLEET GENERATION, BUT WILL KEEP COLD DRIZZLE/LIGHT RAIN
ACROSS MUCH OF THE AREA. THE DRY SLOT WILL ALSO MEAN THAT THE
COOLING EFFECTS FROM THE RAIN WILL BE SLIGHTLY LESSENED. IN SHORT,
TEMPS WILL HAVE THE CHANCE TO INCREASE BY A FEW DEGREES THIS
AFTERNOON, BUT WILL PEAK ONLY IN THE UPPER 30S TO MID 40S. HAVE
ADJUSTED MAX TEMPS FOR TODAY DOWN BY ABOUT 5 DEGREES TO REFLECT
THESE CURRENT AND ANTICIPATED SCENARIOS. OTHERWISE, PREVIOUS
FORECAST IS ON TRACK, AND NO OTHER ADJUSTMENTS WERE NECESSARY.
PREV DISCUSSION... /ISSUED 407 AM CDT SAT APR 7 2007/
DISCUSSION...
THE COLD AIR IS HERE...WITH RECORD LOW MAX TEMPS FORECAST
ACROSS-THE-BOARD TODAY AND MAX TEMPS OCCURRING THIS MORNING AS
TEMPERATURES FALL OR HOLD STEADY THIS AFTERNOON. TEMPERATURES WILL
BE A GOOD 20-30 DEGREES BELOW NORMAL FOR THE NEXT 36 HOURS.
ANALYSIS OF 00Z MODEL SOUNDINGS SHOWS AN ICE GENERATION REGION
BETWEEN -10 TO -20 DEGREES CELSIUS...THANKS TO THE PACIFIC
MOISTURE MOVING OVER MEXICO AND INTO TEXAS. A MELTING LAYER
EXTENDING WELL ABOVE THE SURFACE IS PRESENT...SO SNOW WILL
MELT...AT LEAST PARTIALLY...MAKING SLEET A POSSIBILITY THIS
MORNING ACROSS THE HILL COUNTRY. HOWEVER...WATER VAPOR SATELLITE
IMAGERY SHOWS A DRY SLOT WORKING EAST UNDER THE UPPER LOW OVER
SOUTHERN ARIZONA AND NORTHERN MEXICO...WHICH WILL PUSH ACROSS TEXAS
LATER TODAY EFFECTIVELY ENDING OUR ICE GENERATION ALOFT. THIS
SCENARIO MEANS SLEET WILL NOT BE POSSIBLE THIS AFTERNOON...OR
TONIGHT...WITH FORECAST SOUNDINGS FAVORING SUPER-COOLED WATER
DROPLETS AND A COLD RAIN AT THE SURFACE. ANY SLEET THAT DOES OCCUR
THIS MORNING IS NOT EXPECTED TO ACCUMULATE. RAIN WILL TAPER-OFF
TONIGHT AS THE UPPER LOW OPENS-UP AND MOVES OVERHEAD. RAIN TOTALS
OVER THE NEXT 24-36H WILL RANGE FROM 0.20 TO 0.50 INCH...WITH
SPOTTY AMOUNTS UP TO ONE INCH.
TEMPERATURES WILL MODERATE ON MONDAY...BUT CONTINUE BELOW NORMAL
WITH CLOUDY SKIES AS ANOTHER SHORTWAVE TROUGH APPROACHES. A RAPID
WARM-UP IS FORECAST TUESDAY AS A SOUTHWEST FLOW IN THE LOWER BOUNDARY
LAYER DEVELOPS...WITH MAX TEMPS REACHING UP INTO THE UPPER 70S AND LOWER
80S. ANOTHER COLD FRONT WILL PUSH THROUGH LATE TUESDAY NIGHT...BUT
DRY AND NOT AS COLD THIS TIME. RETURN FLOW WILL SET-UP THURSDAY
NIGHT IN ADVANCE OF A POTENT UPPER TROUGH THAT IS FORECAST BY THE
MEDIUM RANGE MODELS TO PUSH OUT OF THE ROCKIES ON FRIDAY AND BRING
A ROUND OF SEVERE WEATHER TO THE CENTRAL AND SOUTHERN PLAINS.
CLIMATE...
RECORDS FOR THE 7TH AND 8TH OF APRIL:
7TH: 8TH:
MIN LOW-MAX MIN LOW-MAX
AUS 35(1971) 65(1990) 37(2000) 62(1964)
ATT 37(1971) 60(1938) 34(1938) 44(1938)
DRT 33(1939) 61(1939) 38(1938) 54(1928)
SAT 35(1996) 59(1939) 36(1938) 45(1928)
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 35 50 45 60 58 / 80 10 - 10 20
AUSTIN BERGSTROM INTL AIRPORT 33 50 39 61 56 / 80 10 - 20 20
DEL RIO INTL AIRPORT 38 57 49 69 57 / 40 - - 10 10
SAN ANTONIO INTL AIRPORT 35 54 47 62 57 / 80 10 - 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/01Hazardous weather outlook, Apr 7, 5:46 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 546 AM CDT SAT APR 7 2007 TXZ171>173-183>192-202-203-206-081100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-COMAL- 546 AM CDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD MIX OF RAIN AND SLEET IS POSSIBLE ACROSS MUCH OF THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS TODAY. NO ICE ACCUMULATION IS EXPECTED. COLD NIGHTTIME TEMPERATURES COULD COME WITHIN A DEGREE OF TWO OF FREEZING...THREATENING TENDER SPRING VEGETATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ193-194-204-205-207>209-217>225-228-081100- BASTROP-LEE-MEDINA-BEXAR-GUADALUPE-CALDWELL-FAYETTE-MAVERICK- ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 546 AM CDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT COLD AND RAINY WEATHER IS EXPECTED TODAY INTO TONIGHT ACROSS MUCH OF SOUTH CENTRAL TEXAS. MINIMUM TEMPERATURES IN THE MID TO UPPER 30S TONIGHT COULD THREATEN TENDER SPRING VEGETATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:33 PM CDT | Winter Weather Advisory | EWX | Blanco, Burnet, Edwards, Gillespie, Kerr, Llano and 4 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.